MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further analysis can be performed.A manufacturing record evaluation was performed for the finished device l16071 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 4mm x 10cm galaxy g3 coil (gly120410, l16071) was used but it became unraveled.The coil was replaced with another coil.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information received indicated that it is unknown when the coil became unraveled.There had been no resistance/friction between the coil and another device prior to the unraveled condition.No excessive force was applied to the device.A continuous flush on the microcatheter was maintained.During the use of a 1.5mm x 2.5cm galaxy g3 mini coil (glm915025, l14363), an enpower control cable (ecb00018200, 30473616) was connected but the power lump did not illuminate.The complaint coil and the complaint cable were replaced with other devices.It was confirmed that the failure did not occur during pre-deployment electrical check.The replaced cable was successfully used with the subsequent coils.The coil did not stretch or was damaged when removed from the patient.There was no significant prolongation in the procedure due to the events.The concomitant devices functioned as expected.Section e1 - initial reporter phone: (b)(4).This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00346 and 3008114965-2021-00444.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the dural arteriovascular fistula, a 4mm x 10cm galaxy g3 coil (gly120410, l16071) was used but it became unraveled.The coil was replaced with another coil.There was no patient injury reported.Additional information received indicated that it is unknown when the coil became unraveled.There had been no resistance/friction between the coil and another device prior to the unraveled condition.No excessive force was applied to the device.A continuous flush on the microcatheter was maintained.During the use of a 1.5mm x 2.5cm galaxy g3 mini coil (glm915025, l14363), an enpower control cable (ecb00018200, 30473616) was connected but the power lump did not illuminate.The complaint coil and the complaint cable were replaced with other devices.It was confirmed that the failure did not occur during pre-deployment electrical check.The replaced cable was successfully used with the subsequent coils.The coil did not stretch or was damaged when removed from the patient.There was no significant prolongation in the procedure due to the events.The concomitant devices functioned as expected.The 4mm x 10cm galaxy g3 coil was not returned for investigation; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l16071 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ unraveled¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12245042
Report Number3008114965-2021-00346
Device Sequence Number11872391
Product Code KRD
UDI-Device Identifier10886704077473
UDI-Public10886704077473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberGLY120410
Device Catalogue NumberGLY120410
Device Lot NumberL16071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; GALAXY G3 MINI 1.5MM X 2.5CM; GALAXY G3 XSFT 4MM X 8CM